Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 96, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 18, 2017, 3:57 PM EST. It took effect at Dec 18, 2017, 10:00 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 3:57 PM EST (20:57 UTC)
- In effect from
- Dec 18, 2017, 10:00 PM EST
- Expired
- Dec 20, 2017, 9:06 AM EST
- In force
- 35 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
181 WHUS71 KCLE 182057 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 PM EST Mon Dec 18 2017 LEZ145>149-190500- /O.NEW.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EST Wednesday. * WINDS...Southwest to 30 knots becoming west. * WAVES...building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
7 follow-up statements
422 WHUS71 KCLE 190220 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 920 PM EST Mon Dec 18 2017 LEZ149-191030- /O.UPG.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/ /O.NEW.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 920 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 4 AM to 4 PM EST Tuesday. The Small Craft Advisory is no longer in effect. * WINDS...Southwest to 35 knot gales with gusts up to 40 knot gales on Tuesday. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-169-191030- /O.NEW.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 920 PM EST Mon Dec 18 2017 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 4 AM to 4 PM EST Tuesday. * WINDS...Southwest to 35 knot gales with gusts up to 40 knot gales on Tuesday. * WAVES...Building to 8 to 12 feet on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ145>148-191030- /O.CON.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 920 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...Southwest 15 to 25 knots with gusts up to 35 knots, shifting to westerly. * WAVES...Building to 5 to 8 feet Tuesday, decreasing to 2 to 4 feet Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
599 WHUS71 KCLE 190820 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 320 AM EST Tue Dec 19 2017 LEZ149-191630- /O.EXA.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ /O.CAN.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 320 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EST Wednesday. The Gale Warning has been cancelled. * WINDS...West 20 to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ169-190930- /O.CAN.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/ Lake Erie open waters from Conneaut OH to Ripley NY- 320 AM EST Tue Dec 19 2017 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. $$ LEZ061-191630- /O.CON.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- 320 AM EST Tue Dec 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southwest Gales to 35 knots. * WAVES...8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ145>148-191630- /O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 320 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
447 WHUS71 KCLE 191418 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 918 AM EST Tue Dec 19 2017 LEZ061-192100- /O.CON.KCLE.GL.W.0015.000000T0000Z-171219T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- 918 AM EST Tue Dec 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southwest gales to 35 knots. * WAVES...8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ145>149-192230- /O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 918 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 20 to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
813 WHUS71 KCLE 191912 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 212 PM EST Tue Dec 19 2017 LEZ061-192015- /O.CAN.KCLE.GL.W.0015.000000T0000Z-171219T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- 212 PM EST Tue Dec 19 2017 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds have dropped below gales, therefore the gale warning has been cancelled. $$ LEZ145>149-200515- /O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 212 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
125 WHUS71 KCLE 200200 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 900 PM EST Tue Dec 19 2017 LEZ145>149-201000- /O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 900 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
273 WHUS71 KCLE 200851 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 AM EST Wed Dec 20 2017 LEZ145>149-201500- /O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 351 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest around 15 knots with gusts up to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
253 WHUS71 KCLE 201406 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 906 AM EST Wed Dec 20 2017 LEZ145>149-201515- /O.CAN.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 906 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have diminished below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:37 PM EST, 20 minutes earlier.
Area forecast discussion, Dec 18, 3:37 PM EST, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 337 PM EST Mon Dec 18 2017 .SYNOPSIS... A ridge will remain over the Upper Ohio Valley and Lower Great Lakes tonight, but a cold front will push across the forecast area late Tuesday. This will usher in more seasonal conditions by midweek. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Little change in the current weather pattern tonight. Dirty ridge remains over the Upper Ohio valley and Lower Great Lakes. Could see some drizzle or light rain this evening, but not enough to warrant more than chance pops. With dew points in the upper 30s to lower 40s do not think temps will drop too much overnight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... Temperatures warm into the mid to upper 40s tomorrow, but change is on the way. A cold front move across the area late tomorrow ushering in more seasonal conditions. Very dry system so do not expect much if any precip. High pressure will build across the lower GreaT Lakes on Wednesday. The northwest flow will veer to north and northeast. A lake effect flurry is not out of the question but there should be a lot of subsidence and the inversion is progged to be shallow and will continue with a dry forecast. High clouds will increase from the west as a large swatch of warm advection develops over the midwest. A panhandle hook is progged to track toward the Great Lakes on Friday. The ECMWF remains a bit deeper with the low as it crosses the central Great Lakes late Friday and is a little slower with the front. The CMC is even deeper and slower. Will trend the forecast toward a somewhat slower solution than the GFS. In any case, the low level jet will increase on Friday and a few showers may break out well in advance of the front, mainly across northwest Ohio. Temperatures will likely rise Thursday night and Friday may feel a bit like spring with highs near or above 50. && .LONG TERM /FRIDAY THROUGH MONDAY/... Temperatures expected to cool back down during the extended as a broad trough sets up over the mid-section of the country then slowly shifts east across the Great Lakes Region. Low pressure moving out of the plains will move northeast through the Great Lakes region Friday night, pulling a cold front east across the area as it continues into Quebec. Rain will accompany the front with falling temperatures during the day on Saturday as precipitation departs to the east. Can not entirely rule out a mix with snow as precipitation diminishes, but will not amount to much. We will be closely monitoring the evolution of the trough for the second half of the weekend into Christmas Day. The GFS is a little faster to bring the cold air in on Sunday and is also farther east with low pressure tracking up the east coast on Monday. Meanwhile the ECMWF is closer to the storm track and has low pressure tracking just up the east side of the Appalachians on Monday. This could bring snow to the region on Christmas Day but confidence is low in which solution is right on Day 7. For now will carry a 50 percent chance of snow on Christmas Day and monitor trends over the next few cycles. && .AVIATION /18Z Monday THROUGH Saturday/... Expect IFR/LIFR conditions to continue over most of the forecast area. IFR cigs extend as far south as the Gulf coast and West into IL. Think visibilites will improve from the SW this evening as a weak secondary warm front lifts NE across the forecast area. Cigs may pop up to MVFR for a few hours due to daytime heating but expect cigs to lower to IFR again after sunset. Conditions improve to MFVR tomorrow morning but gusty SW flow will develop over the area. OUTLOOK...Non-VFR possible northeast OH and northwest PA Tuesday into Wednesday. && .MARINE... Southwest winds will increase tonight on Lake Erie as the low level jet spreads across the area ahead of the cold front. The air mass is relatively stable over the lake and winds should stay just below gale force on the open waters. Small craft advisories will be needed until Wednesday morning when high pressure will build across the lake and winds begin to veer northerly. Winds will continue to veer northeast and east by Thursday. By Friday winds will come around from the south ahead of the next front and small craft advisories may be needed again as wind speeds increase. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB/Kosarik LONG TERM...KEC AVIATION...DJB MARINE...Kosarik
Hazardous weather outlook, Dec 18, 3:26 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 AM EST Mon Dec 18 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 326 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.